Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

kitt

Members
  • Content Count

    374
  • Joined

  • Last visited

Community Reputation

0 Neutral

About kitt

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hi All, This is a very comprehensive online book that was written by an extraordinary and compassionate NIH researcher/M.D. named Dr. David Goldstein. He is a rare researcher. He's not only dedicated his career to dysautonomia research but also sees select patients involved in NIH studies. He doesn't sit alone in an ivory tower...He has experience with patients. I found this book to be incredibly comprehensive. More comprehensive than any dysautonomia publication I'd read before. He has a newer version with hundreds of color images but it was sent to me via Dropbox and I don't know how to share it that version. This one is outstanding though. It's helpful to print it out and study at leisure. http://www.ndrf.org/NDRF%20Patient%20Handbook/SecA_pp17-58.PDF Enjoy, K
  2. Mine goes 80 over 40ish but also goes 180 over whatever-ish. It's all relative. I also have bradycardia along with tachycardia. Am also hyperadrenergic. NE over 1500. I see Dr. Sandroni at Mayo in MN. Midodrine might help you. Good luck.
  3. Goschi, my response to Midodrine is much like yours or at least like yours in many ways. Are you experiencing any side effects that are constant? I'm taking 2.5 of Midodrine between 5 and 7 a.m. and it does nothing for my BP. I go back to bed. Between 9 and 10 I still can't get a BP reading. I take another 2.5 mg and a few hours later I'm at 60/40. Ironically that dose tends to last all day. I've read all about half life etc...But this is how it works on me. I've not been on it long but I'm noted by my doctor for side affects. My internist once said 'The only thing you get from meds is side affects' True dat. But am 'glued' to Midodrine at this point because a dozen other meds have NOT helped....Including beta blockers, (BP too low), Labetalol, Mestonin, (contradicted in hyperadrenergic patients), Methyldopa, Clonodine....Have tried them all. Midodrine is the only thing that seems to boost BP w/out a lot of side affects. The side affects I do have are intermittent scalp itching, loss of appetite, and a sense of sadness that has come on in the evening since starting Midodrine. Was seen at Mayo in MN earlier this year by a dysautonomia specialist and visited her again since that first visit. I asked her 'Why am I not depressed?' Is it because my catacholamine dopamine level is high? (it's very high along with my NE...(Neuropinephrine) which is well over 1500 standing which makes me hyperadrenergic.) She said 'Probably'...So my very high dopamine level has also kept me from being depressed....Until Midodrine. With Midodrine I've noticed an evening 'sadness'...So unlike me. One of the side effects listed for Midodrine is anxiety. I'm always the calmest person in the room. Yet, I read that someone who is depressed is anxious and someone who is anxious is depressed. So I hope this particular side affect of Midodrine is fleeting. I've not been on it long (almost 2 weeks), so I hope this particular side affect goes away soon. Hoping others taking Midodrine will chime in. Though it does nothing for my hyperadrenergic state, tachycardia or bradycardia...I'm grateful that it helps with low BP. Wishing everyone the best! K
  4. I have this pain also, and it's difficult. Mine is mostly in the mornings when my BP is lowest, but all day no matter how much I'm sweating (hyperadrenergic) I wrap something around my shoulders due to this pain. My husband says 'Why are we keeping the AC at 69 degrees if you're cold?' I'm not 'cold'...My shoulders hurt and are sensitive...It's almost comical in that there is such a dichotomy in my symptoms, signs and comfort. Good luck with this. Dysautonomia is a spectrum disease as are most autoimmune diseases. Coat hanger syndrome is the same way. You may be suffering in a way with this that most can't understand. I see a pain management specialist for my muscle relaxants, (even though I don't take opiods) and I explained I also had 'coat hangar syndrome' along with many others....He asked if it was from picking up too many coat hangers? I didn't even try and explain it. He's actually a very compassionate doctor and that was his attempt at humor as he'd never heard of it before and I didn't have the energy to try and explain. Good luck with this. I know it hurts. Best, K
  5. My BP is so low when I wake in the morning my BP machine can't get a reading. One 2.5 Midodrine does nothing despite laying flat after taking it. Taking a 2nd 2.5 tab will raise my BP to 60/40. After a few hours my BP will become 'normal' enough and I try not to take any for the rest of the day. That's a good day. My BP is labile and goes from very very low to very very high. Am both hypo and also hyper (Both systolic and diastolic) ...So my sympathetic nervous system is misfiring and causing a lot of 'out of the box' reactions with both heart rate and BP. I've tried every med under the sun and this is the first one I can tolerate. Others caused my BP to go too low and stay too low. Good luck with it. It's new for me so I'll let you know about the weight gain issue. As for now my appetite is decreased on it.
  6. I was first dx with pots when I was 55 but knew I'd had it for a few years. If it had only stayed the way it was then I'd be glad but it's deteriorated considerably. A recent Mayo visit showed I have not only pots but NCS, (another form of dysautonomia). Because of this my heart rate varies from 135 to 50. Both tachycardia and bradycardia. A 24 hour BP and heart rate monitor at Mayo showed that my BP is also labile. It can be extremely hyper and hypo. Diastolic as high as 180 and as low as 70. My mayo neurologist is a pots expert and researcher, and she has not been able to find a medication yet that doesn't dramatically cause BP issues. I was also dx at Mayo with hyperhidrosis and for added fun I'm hyperadrenergic with an NE over 1500 SITTING! (It's usually measured standing but Mayo has changed their protocol.) So 'usually' (as was mentioned above) women 50 and older do not get pots. But clearly that's not true. Not only do we get it but it can be very extreme. Best, K
  7. Thanks Chaos, I mentioned I got mine at Walgreens, and only paid 4.00 for the box. (with insurance) What kind of side affects did you have? I haven't noticed any. Am starting Midodrine and that's kind of a weird drug, but no problems with the Gastrochrom. Best, K
  8. Janet, Thanks for this information about how often you take it! I really didn't get good instructions during the video visit with my doctor. Walgreens filled mine too, and without a problem. I use Walgreens for all my scripts and have found that if I ask they'll stock anything ahead of time that I'm going to continue to use. I didn't know that I was supposed to take 2 ampules at a time. That's good to know. Are you feeling better on it, and in what way? The doctor Theo Theopolis (wrong spelling) is all over the net with data on mast cells. He has videos too. Dr Klimas was going to set me up with a phone consult with him for mast cell info but I denied it. That was two years ago, but now I would have taken her up on that. He really is a genius on mast cell research. Thanks again, K
  9. Chaos, Did you read the paper I posted? My IGE is very elevated. How are you taking Gastrocrome? What form and how often?
  10. Hi Melanie, I'm sorry you're experiencing this but am so glad you saw an expert at Mayo. I think you're in good hands on that front. Hang in there, we don't know what the future holds and the next 'new thing' may be just right for you. One lady on this forum was very ill with pots and is now getting ready to run a marathon! Keep hoping and coping...Sounds like you're a tough gal, and I'm glad you're able to see the silver lining in each day. I'll be sending good thoughts your way. Best, K
  11. Best, K http://www.tufts.edu/~ttheoh01/mastcellsinflammation.pdf
×
×
  • Create New...